Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243504] of Richard T. Durrett

Papers Published

  1. Durrett, R, Shuffling Chromosomes, Journal of Theoretical Probability, vol. 16 no. 3 (2003), pp. 725-750, ISSN 0894-9840 [doi]
    (last updated on 2017/12/18)

    Abstract:
    The gene order of chromosomes can be rearranged by chromosomal inversions that reverse the order of segments. Motivated by a comparative study of two Drosophila species, we investigate the number of reversals that are needed to scramble the gene order when all reversals are equally likely and when the segments reversed are never more than L genes. In studying this question we prove some new results about the convergence to equilibrium of shuffling by transposition and the one dimensional simple exclusion process.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320